Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The corona problem with two pieces of data

Author: Steven G. Krantz
Journal: Proc. Amer. Math. Soc. 138 (2010), 3651-3655
MSC (2010): Primary 30H80, 32A38, 32A65
Published electronically: May 10, 2010
MathSciNet review: 2661563
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the corona problem on the unit ball in $ \mathbb{C}^n$, and more generally on strongly pseudoconvex domains in $ \mathbb{C}^n$. When the corona problem has just two pieces of data, and an extra geometric hypothesis is satisfied, then we are able to solve it.

References [Enhancements On Off] (What's this?)

  • 1. B. Berndtsson, Integral formulas for the $ \overline{\partial}$-equation and zeros of bounded holomorphic functions in the unit ball, Math. Ann. 249(1980), 163-176. MR 578723 (81m:32012)
  • 2. B. Berndtsson, S. Y. Chang, and K. C. Lin, Interpolating sequences in the polydisc, Trans. Amer. Math. Soc. 302(1987), 161-169. MR 887503 (88i:32011)
  • 3. L. Carleson, Interpolation by bounded analytic functions and the corona problem, Ann. of Math. (2) 76(1962), 547-559. MR 0141789 (25:5186)
  • 4. U. Cegrell and A. Fällström, Spectrum of certain Banach algebras and $ \overline{\partial}$-problems, Ann. Polon. Math. 90(2007), 51-58. MR 2283112 (2008d:32009)
  • 5. J. E. Fornæss and N. Sibony, Smooth pseudoconvex domains in $ \mathbb{C}^2$ for which the corona theorem and $ L^p$ estimates for $ \overline\partial$ fail, Complex Analysis and Geometry, 209-222, Univ. Ser. Math., Plenum, New York, 1993. MR 1211882 (94a:32028)
  • 6. T. W. Gamelin, Uniform Algebras, Prentice-Hall, Englewood Cliffs, NJ, 1969. MR 0410387 (53:14137)
  • 7. J. B. Garnett, Bounded Analytic Functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • 8. J. B. Garnett and P. W. Jones, The corona theorem for Denjoy domains, Acta Math. 155(1985), 27-40. MR 793236 (87e:30044)
  • 9. I. M. Gelfand, To the theory of normed rings. II. On absolutely convergent trigonometrical series and integrals, C. R. (Doklady) Acad. Sci. URSS (N.S.) 25(1939), 570-572. MR 0001984 (1:330f)
  • 10. I. M. Gelfand, To the theory of normed rings. III. On the ring of almost periodic functions, C. R. (Doklady) Acad. Sci. URSS (N.S.) 25(1939), 573-574. MR 0001985 (1:331a)
  • 11. M. Hakim and N. Sibony, Fonctions holomorphes bornées et limites tangentielles, Duke Math. Journal 50(1983), 133-141. MR 700133 (84m:32011)
  • 12. S. G. Krantz, Optimal Lipschitz and $ L^p$ regularity for the equation $ \overline\partial u=f$ on strongly pseudo-convex domains, Math. Annalen 219(1976), 233-260. MR 0397020 (53:880)
  • 13. S. G. Krantz, Function Theory of Several Complex Variables, $ 2^{\rm nd}$ ed., American Mathematical Society, Providence, RI, 2001. MR 1846625 (2002e:32001)
  • 14. S. G. Krantz, Cornerstones of Geometric Function Theory: Explorations in Complex Analysis, Birkhäuser Publishing, Boston, 2006. MR 2167675 (2006e:30001)
  • 15. S. G. Krantz and S. Y. Li, Some remarks on the corona problem on strongly pseudoconvex domains in $ \mathbb{C}^n$, Illinois J. Math. 39(1995), 323-349. MR 1316541 (96g:32014)
  • 16. S. G. Krantz and S. Y. Li, Explicit solutions for the corona problem with Lipschitz data in the polydisc, Pacific J. Math. 174(1996), 443-458. MR 1405596 (97h:46088)
  • 17. S. G. Krantz and S. Y. Li, Factorization of functions in subspaces of $ L^1$ and applications to the corona problem, Indiana Univ. Math. J. 45(1996), 83-102. MR 1406685 (97h:46089)
  • 18. N. Sibony, Problème de la couronne pour des domaines pseudoconvexes à bord lisse, Ann. of Math. (2) 126(1987), 675-682. MR 916722 (88k:32012)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30H80, 32A38, 32A65

Retrieve articles in all journals with MSC (2010): 30H80, 32A38, 32A65

Additional Information

Steven G. Krantz
Affiliation: Department of Mathematics, Washington University in St. Louis, St. Louis, Missouri 63130

Keywords: Corona problem, bounded holomorphic functions, domain of holomorphy, ball
Received by editor(s): January 12, 2010
Published electronically: May 10, 2010
Additional Notes: The author was supported in part by the National Science Foundation and by the Dean of the Graduate School at Washington University
Communicated by: Mei-Chi Shaw
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society